MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LINER
Medical Device Problem Codes Crack (1135); Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Implant Pain (4561); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the 58 y/o male patient had a primary tka in the right knee done approximately 5 years ago.Over the past 1-2 years patient has had worsening right knee pain as well as swelling that began to negatively impact his adls.Initially patient go with it however is finally seen by his orthopedic dr.For the concerns of swelling and worsening right knee pain while being more than 4 years out from surgery.X-rays were obtained which revealed bilateral joint space narrowing worse in the medial compartment when compared to the lateral however upon comparison of x-rays previously taken there was certainly narrowing in both the medial and lateral compartments.Initial lab work was done in efforts to rule out an infection.Initial lab work was not concerning for an infection and a right total knee arthroplasty revision with a polyethylene exchange was scheduled.The patient was taken to the operating room for a right total knee arthroplasty revision with a polyethylene exchange.Incision was made through the old tka incision.Upon making the arthrotomy incision copious amounts of straw-colored joint fluid with some plastic debris began flowing out of the joint.In addition to this there was severe synovitis surrounding the joint in the periosteum both medial lateral and superior.The surgeon recalled that this is the worst synovitis he has seen.The polyethylene liner was then removed.The posterior medial corner of the polyethylene liner had fallen off and there was a crack in the posterior lateral corner of the polyethylene liner.Significant oxidization could be seen on the surface of the polyethylene liner with rapid where both in the medial and lateral aspects of the liner.Upon further exposing the knee, a 0.5 cm x 4 cm polyethylene fragment was found in the posterior aspect of the knee and was then removed.A new 11 mm polyethylene liner was placed in the knee, and stability was achieved.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain x-rays or photos received.The device will be return.
 
Event or Problem Description
X-rays were obtained which revealed bilateral joint space narrowing worse in the medial compartment when compared to the lateral however upon comparison of x-rays previously taken there was certainly narrowing in both the medial and lateral compartments.Initial lab work was done in efforts to rule out an infection.Initial lab work was not concerning for an infection and a right total knee arthroplasty revision with a polyethylene exchange was scheduled.Upon making the arthrotomy incision copious amounts of straw-colored joint fluid with some plastic debris began flowing out of the joint.In addition to this there was severe synovitis surrounding the joint in the periosteum both medial lateral and superior.The surgeon recalled that this is the worst synovitis he has seen.The polyethylene liner was then removed.The posterior medial corner of the polyethylene liner had fallen off and there was a crack in the posterior lateral corner of the polyethylene liner.Significant oxidization could be seen on the surface of the polyethylene liner with rapid where both in the medial and lateral aspects of the liner.Upon further exposing the knee, a 0.5 cm x 4 cm polyethylene fragment was found in the posterior aspect of the knee and was then removed.A new 11 mm polyethylene liner was placed in the knee, and stability was achieved.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain x-rays or photos received.
 
Additional Manufacturer Narrative
D10.Concomitants: 02-010-03-0340 - logic cr femoral cem, right, sz 4 5726241.02-012-45-4040 - lgc tibial fit tray cem sz 4f / 4t 5877369.200-02-35 - three peg patella 35mm 5711132.H3: investigation results - the most likely cause for the revision is prosthesis wear secondary to potential issues with implant alignment, insert seating at the time of implantation, and/or patient conditions.A contributing factor to the extent of wear on the returned device may be the result of being packaged in a non-conforming bag for more than 5 years.The individual contributions of each factor to the sequence of events cannot be determined due to the extent of damage and limited information regarding the initial surgery.
 
Additional Manufacturer Narrative
Correction: h6 clinical codes.Additional information: h6 problem codes and component code.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6: health effect clinical code, type of investigation, medical device problem code, investigation findings, investigation conclusions.The most likely cause for the revision is prosthesis wear, cracking and fracture secondary to potential issues with implant alignment, insert seating at the time of implantation, and/or patient conditions.A contributing factor to the extent of wear on the returned device may be the result of being packaged in a non-conforming bag for more than 5 years.The individual contributions of each factor to the sequence of events cannot be determined due to the extent of damage and limited information regarding the initial surgery.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC CR TIB INSERT SLOPE++, SZ 4, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key17332223
Report Number1038671-2023-01670
Device Sequence Number7613776
Product Code JWH
UDI-Device Identifier10885862174529
UDI-Public10885862174529
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2020
Device Model NumberLINER
Device Catalogue Number02-012-49-4011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer01/30/2024
08/21/2024
05/15/2025
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date02/06/2024
09/04/2024
05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight58 KG